MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CONT RECON RING 56/52 LFT; MESH, SURGICAL, ACETABULAR, HIP, PROSTHESIS

SMITH & NEPHEW, INC. CONT RECON RING 56/52 LFT; MESH, SURGICAL, ACETABULAR, HIP, PROSTHESIS
Model Number 71337156
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the flap fracture of the acetabular ring, resulting in loosening of the implant.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that the flap of the acetabular ring fractured, resulting in loosening of the implant.The affected contour reconstruction ring, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Possible causes of device fracture could include but not limited to traumatic injury, user/procedural variance or size of device.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved and no patient medical records, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
CONT RECON RING 56/52 LFT
Common Device Name
MESH, SURGICAL, ACETABULAR, HIP, PROSTHESIS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8727961
Report Number1020279-2019-02453
Device Sequence Number2220972
Product Code JDJ
UDI-Device Identifier03596010308290
UDI-Public03596010308290
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K962541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/05/2026
Device Model Number71337156
Device Catalogue Number71337156
Device Lot Number16CM04509
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer06/03/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR